Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Taking pulse therapy for pemphigus vulgari oral infection. What are the precaution to be taken?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
My mother is facing pemphigus vulgari Oral infection, she is taking pulse theraphy and it is for 18 months and she took only one sitting recently and this theraphy is for 3 days every month for 18 Months, is it ok if she take the treatment and is there any other medication it has . what are the precautions to take ,please suggest.
Posted Fri, 12 Oct 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 28 hours later
Hi dear,

Thanks for writing in.

Pemphigus vulgaris is a autoimmune disease caused by antibodies against and mucosa.It is not an infection.
Pulse therapy is a treatment in which high dose steroids are given every month on 3 days.

Pulse therapy is a good treatment option for Pemphigus. It can be curative treatment for Pemphigus.
You should continue with the pulse therapy.

My advice to you would be-
-Continue with therapy .Do not miss any schedule of therapy. Take it continuously for 18 months.
-Do not take any drugs without permission of your doctor.
-If she has oral ulcer she can take Xylocaine viscous gel before meal it will allow her to take food orally.
-Use betadine mouth wash and Listerine mouth wash .Keep good oral hygiene.
-Take daily calcium supplements and Alendronate on weekend.This will protect her from bone side effects of pulse therapy.
-Also avoid onion and garlic in diet.This can cause aggravation of disease.
-Before pulse therapy in every month blood investigations like CBC, liver and kidney function should be done .
-Pulse therapy should be given under pulse and blood pressure monitoring .
-Drink a lot of water on pulse days. Especially on second day to prevent bladder toxicity.
-Eat good nutritious diet and milk daily.

-Discuss the option of CYCLOSPORINE, AZATHIOPRINE with your doxtor.

Hope this helps.
I will be available for follow if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor